Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 47, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 14, 2012, 11:01 PM CDT for Saline County, Seward County, Nebraska. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 11:01 PM CDT (04:01 UTC)
- Expired
- Apr 14, 2012, 11:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 89 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 11:20 PM CDT | HAIL 0.75 | Seward, NE | |
| Apr 14, 11:26 PM CDT | TORNADO | 5 Nnw Pleasant Dale, NE | AN EF1 TORNADO PRODUCED MAINLY SHED AND TREE DAMAGE TO A COUPLE OF FARMS NORTHWEST OF PLEASANT DALE. |
| Apr 14, 11:30 PM CDT | TSTM WND DMG | Garland, NE | DAMAGE TO OUTBUILDINGS AT 3 FARMSTEADS. RELAYED THROUGH LOCAL NEWSPAPER IN SEWARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:27 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS53 KOAX 150401
SVROAX
NEC151-159-150430-
/O.NEW.KOAX.SV.W.0047.120415T0401Z-120415T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1101 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHERN SALINE COUNTY IN SOUTHEASTERN NEBRASKA...
SEWARD COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 1130 PM CDT
* AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP
TO PING PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BEAVER CROSSING...OR 15 MILES
SOUTHEAST OF YORK...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SEWARD...MILFORD...FRIEND...UTICA...BEAVER CROSSING...
STAPLEHURST...GARLAND...PLEASANT DALE...BEE...GOEHNER...
CORDOVA AND TAMORA.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366
AND 388.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING
FOR SOUTHEASTERN NEBRASKA.
LAT...LON 4063 9737 4096 9736 4104 9691 4070 9691
4068 9692
TIME...MOT...LOC 0356Z 245DEG 53KT 4073 9737
WIND...HAIL 60MPH 1.50IN
$$
MAYES3 follow-up statements
947
WWUS53 KOAX 150410
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1110 PM CDT SAT APR 14 2012
NEC151-159-150430-
/O.CON.KOAX.SV.W.0047.000000T0000Z-120415T0430Z/
SEWARD NE-SALINE NE-
1110 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM
CDT FOR SEWARD AND EXTREME NORTHERN SALINE COUNTIES...
AT 1105 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING
PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BEAVER CROSSING...OR 18 MILES SOUTHEAST OF YORK...
MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SEWARD...MILFORD...FRIEND...BEAVER CROSSING...GARLAND...PLEASANT
DALE...GOEHNER...CORDOVA AND TAMORA.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366
AND 388.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4063 9737 4089 9736 4104 9691 4070 9691
4068 9692
TIME...MOT...LOC 0405Z 244DEG 45KT 4073 9730
WIND...HAIL 60MPH 1.50IN
$$
MAYES211 WWUS53 KOAX 150418 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1118 PM CDT SAT APR 14 2012 NEC151-150440- /O.CAN.KOAX.SV.W.0047.000000T0000Z-120415T0430Z/ SALINE NE- 1118 PM CDT SAT APR 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN SALINE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 4070 9724 4084 9732 4104 9691 4070 9691 TIME...MOT...LOC 0418Z 244DEG 45KT 4078 9716 $$ NEC159-150430- /O.CON.KOAX.SV.W.0047.000000T0000Z-120415T0430Z/ SEWARD NE- 1118 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR SEWARD COUNTY... AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILFORD...OR 23 MILES EAST OF YORK...MOVING NORTHEAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... SEWARD...MILFORD...GARLAND...PLEASANT DALE AND GOEHNER. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 369 AND 388. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4070 9724 4084 9732 4104 9691 4070 9691 TIME...MOT...LOC 0415Z 244DEG 45KT 4078 9716 WIND...HAIL 60MPH 1.75IN $$ MAYES
251 WWUS53 KOAX 150433 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1133 PM CDT SAT APR 14 2012 NEC159-150440- /O.EXP.KOAX.SV.W.0047.000000T0000Z-120415T0430Z/ SEWARD NE- 1133 PM CDT SAT APR 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SEWARD COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM. A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SEWARD COUNTY UNTIL MIDNIGHT. LAT...LON 4070 9724 4084 9732 4104 9691 4070 9691 TIME...MOT...LOC 0432Z 245DEG 53KT 4078 9716 $$ MAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:36 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 14, 9:36 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
936 PM CDT SAT APR 14 2012
.DISCUSSION...
TORNADO WATCH CONTINUES FOR SOUTHEAST NEBRASKA UNTIL 2 AM. NO
MAJOR CHANGES REGARDING THAT...ALTHOUGH BEST CONVECTION POTENTIAL
REMAINS ACROSS SOUTH CENTRAL NEBRASKA THROUGH NORTHEAST KANSAS.
SOMEWHAT UNCERTAIN IF THE VERY OVERTURNED ATMOSPHERE HAS HAD
ENOUGH CHANCE TO RECOVER INTO SOUTHEAST NEBRASKA. NEVERTHELESS...
THE POTENTIAL EXISTS DUE TO THE PROXIMITY OF THE WARM FRONT AND
INCREASING LOW LEVEL SHEAR.
SECONDARY CONCERN FOR SUNDAY WILL BE INCREASING SOUTH TO SOUTHWEST
WINDS AHEAD OF THE SURFACE LOW...WITHIN THE OVERALL DRY SLOT THAT
SHOULD BE MOVING INTO THE AREA. WITH DEEPENING SURFACE LOW
PRESSURE...THE GRADIENT BECOMES QUITE STRONG AND WINDS SHOULD
INCREASE TO 30 TO 40 MPH...WITH GUSTS UP TO 45 TO 55 MPH WINDS
POSSIBLE. 18Z MAV GUIDANCE MAY EVEN SUGGEST BORDERLINE HIGH WIND
WARNING CONDITIONS. OPTED TO ISSUE AN ADVISORY AT THIS TIME...
ESPECIALLY CONSIDERING THAT WE HAVE HAD SOME DAMAGE IN SOUTHEAST
NEBRASKA...THUS THE HIGH WINDS MAY COMPOUND THE CLEANUP. COULD
ALSO SEE ADVISORY LEVEL WINDS IN NORTHEAST NEBRASKA ON THE BACK
SIDE OF THE SURFACE LOW PRESSURE SYSTEM.
ONE MORE DEVELOPING CONCERN SEEMS TO BE THE POTENTIAL FOR MINI
SUPERCELLS ALONG THE NE/SD BORDER SUNDAY AFTERNOON. THIS WILL BE
ADDRESSED IN THE NEXT FORECAST.
DEWALD
&&
.PREV DISCUSSION... /ISSUED 255 PM CDT SAT APR 14 2012/
DISCUSSION...
SIGNIFICANT CONVECTIVE EVENT WILL CONTINUE THROUGH THE EVENING
ACROSS THE AREA WITH DRY SLOT WORKING IN AFTER MIDNIGHT AND
EXTENDING THROUGH SUNDAY MORNING. COLD FRONT MOVES THROUGH MOST OF
THE AREA SUNDAY AFTERNOON WITH SOME LINGERING SHOWERS MAINLY
OVER THE NORTHERN HALF OF THE FORECAST AREA SUNDAY AFTERNOON INTO
SUNDAY EVENING. GUSTY NORTHWEST WINDS ALSO LIKELY ON SUNDAY WITH
POTENTIAL FOR A WIND ADVISORY BUT WILL PASS TO LATER SHIFTS TO
HANDLE ANY ISSUANCE. NEXT UPPER WAVE COMING ACROSS THE CENTRAL
PLAINS LATE MONDAY INTO MONDAY NIGHT MAY TRIGGER SOME SHOWERS BUT
SPOTTY ENOUGH TO LIMIT MENTION AT THIS TIME.
LOAD AND GO TODAY WITH THE EXTENDED PERIOD WITH LITTLE CHANGE
TO PREVIOUS TRENDS.
AVIATION...
18Z TAFS FOR KOMA...KLNK AND KOFK.
PERIODS OF STRONG CONVECTION EXPECTED THROUGH 06Z WITH
DRY SLOT WORKING IN BETWEEN 06Z AND 12Z. STRONG SOUTH TO
SOUTHWEST FLOW SURFACE AND ALOFT WILL CONTINUE THROUGH THE PERIOD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM TO 7 PM CDT SUNDAY FOR NEZ015-018-
032>034-042>045-050>053-065>068-078-088>093.
IA...WIND ADVISORY FROM 11 AM TO 7 PM CDT SUNDAY FOR IAZ043-055-056-
069-079-080-090-091.
&&Hazardous weather outlook, Apr 14, 9:45 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 945 PM CDT SAT APR 14 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-151645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 944 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY STRONG THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT. A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST NEBRASKA AS A WARM FRONT CONTINUES TO LIFT THROUGH THE REGION. IF THUNDERSTORMS DEVELOP ALONG THE WARM FRONT...ALL MODES OF SEVERE WEATHER WOULD BE POSSIBLE IN THIS AREA. ACROSS NORTHEAST NEBRASKA...LARGE HAIL WOULD BE THE PRIMARY HAZARD. AHEAD OF A VERY STRONG AREA OF LOW PRESSURE ON SUNDAY...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE. A WIND ADVISORY HAS BEEN ISSUED FOR MOST OF EASTERN NEBRASKA AND WESTERN IOWA FOR LATE SUNDAY MORNING THROUGH SUNDAY EVENING. IN ADDITION...THUNDERSTORMS MAY DEVELOP ALONG THE WARM FRONT NEAR THE NEBRASKA AND SOUTH DAKOTA BORDER REGION SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY AS THE SURFACE LOW PRESSURE MOVES THROUGH THE REGION...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE IN NORTHEAST NEBRASKA SUNDAY EVENING. A FEW THUNDERSTORMS MAY OCCUR ON MONDAY INTO TUESDAY NIGHT THEN AGAIN FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE BE NEEDED IN SOUTHEAST NEBRASKA THROUGH EARLY SUNDAY MORNING. DEWALD
In the hours before
Local storm report, Apr 14, 7:51 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
751 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD LINCOLN 40.82N 96.69W
04/14/2012 LANCASTER NE BROADCAST MEDIA
SEVERAL INCHES OF WATER REPORTED OVER EASTBOROUGH LANE
AND VINE STREETS IN LINCOLN.
&&
PEARSONSpecial weather statement, Apr 14, 9:25 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT SAT APR 14 2012
NEZ042-150300-
PLATTE NE-
925 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PLATTE COUNTY UNTIL 1000 PM
CDT...
AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR GENOA...OR 21 MILES WEST OF
COLUMBUS...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESTON...HUMPHREY...TARNOV AND CORNLEA.
THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 126 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
&&
LAT...LON 4174 9761 4174 9725 4165 9726 4145 9770
4150 9771 4153 9770 4153 9778 4159 9783
4161 9783
TIME...MOT...LOC 0220Z 234DEG 42KT 4154 9775
BOUSTEADLocal storm report, Apr 14, 9:27 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 4 NW RED OAK 41.05N 95.28W
04/14/2012 M78 MPH MONTGOMERY IA EMERGENCY MNGR
GUST MEASURED BY WEATHER STATION AT 4 FT HEIGHT. DAMAGE
TO TREES AND POWER POLES AND SOME STRUCTURAL DAMAGE.
&&
BMAYESLocal storm report, Apr 14, 10:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1021 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO THURMAN 40.82N 95.75W
04/14/2012 FREMONT IA EMERGENCY MNGR
75 PERCENT OF THE TOWN OF THURMAN WAS DESTROYED. THE TOWN
HAS BEEN EVACUATED WITH AN EMERGENCY SHELTER IN A NEARBY
TOWN. NO POWER IN THE TOWN. NO MAJOR INJURIES.
&&
VDEWALDLocal storm report, Apr 14, 10:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1046 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST 1 S HASTINGS 41.01N 95.50W
04/14/2012 M65 MPH MILLS IA TRAINED SPOTTER
MEASURED ON A HOME WEATHER STATION. TREE SNAPPED OFF JUST
ABOVE GRADE AND MANY LIMBS SNAPPED AND THROWN.
&&
JBSpecial weather statement, Apr 14, 10:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1051 PM CDT SAT APR 14 2012
NEZ011-012-017-018-150415-
CEDAR NE-PIERCE NE-WAYNE NE-KNOX NE-
1051 PM CDT SAT APR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...PIERCE...NORTHWESTERN
WAYNE AND EAST CENTRAL KNOX COUNTIES UNTIL 1115 PM CDT...
AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 26 MILES SOUTH OF BLOOMFIELD TO PIERCE...OR ALONG A LINE
EXTENDING FROM 48 MILES SOUTH OF YANKTON TO 54 MILES EAST OF
ONEILL...AND MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PIERCE...HARTINGTON...BLOOMFIELD...RANDOLPH...OSMOND...WAUSA...
COLERIDGE...WYNOT...LAUREL...CROFTON...FORDYCE...BELDEN...ST.
HELENA...MAGNET...FOSTER...OBERT...MCLEAN AND SHOLES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 360 AND 398.
HIGHWAY 81 BETWEEN MILE MARKERS 171 AND 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
SUNDAY MORNING FOR NORTHEASTERN NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4285 9722 4282 9721 4280 9715 4277 9713
4276 9702 4232 9701 4215 9774 4285 9764
4286 9761 4285 9744 4287 9741 4286 9734
4287 9731
TIME...MOT...LOC 0346Z 239DEG 45KT 4263 9747 4221 9763
MAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:02 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 58 min |
| Apr 14, 9:17 PM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 31 hr |
| Apr 14, 9:25 PM CDT | Special Weather Statement | OAX | Platte | 35 min |
| Apr 14, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Wayne | 26 min |
| Apr 14, 10:51 PM CDT | Special Weather Statement | OAX | Cedar, Pierce | 24 min |
| Apr 14, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 34 min |
| Apr 14, 11:31 PM CDT | Tornado Warning | OAX | Lancaster, Seward | 29 min |
| Apr 14, 11:52 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 38 min |
| Apr 15, 12:09 AM CDT | Special Weather Statement | OAX | Nemaha, Richardson | 36 min |
| Apr 15, 12:12 AM CDT | Special Weather Statement | OAX | Douglas | 33 min |
| Apr 15, 12:28 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 21 min |
| Apr 15, 12:41 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 34 min |
| Apr 15, 2:05 AM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 85 min |
| Apr 15, 10:23 AM CDT | River Flood Warning | OAX | Nemaha | 11 hr |
| Apr 15, 10:23 AM CDT | River Flood Warning | OAX | Richardson | 21 hr |
| Apr 15, 1:53 PM CDT | Special Weather Statement | OAX | Knox | 67 min |
| Apr 15, 2:06 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 54 min |
| Apr 15, 2:11 PM CDT | Tornado Warning | OAX | Knox | 49 min |
| Apr 15, 2:30 PM CDT | Tornado Warning | OAX | Knox | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.